Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 141, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 23, 2012, 9:21 PM CDT for Cass County, Lancaster County, Saunders County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2012, 9:21 PM CDT (02:21 UTC)
- Expired
- May 23, 2012, 10:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, NE, Lancaster County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 45 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 4:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1035 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2387 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
899
WUUS53 KOAX 240221
SVROAX
NEC025-109-155-240300-
/O.NEW.KOAX.SV.W.0141.120524T0221Z-120524T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
921 PM CDT WED MAY 23 2012
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CASS COUNTY IN SOUTHEAST NEBRASKA...
LANCASTER COUNTY IN SOUTHEAST NEBRASKA...
EXTREME SOUTHEASTERN SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 1000 PM CDT
* AT 918 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF
LINCOLN...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAVERLY...ASHLAND...GREENWOOD...CERESCO...RAYMOND...
DAVEY AND MEMPHIS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 BETWEEN MILE MARKERS 71 AND 82.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 399 AND 426.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4094 9681 4121 9648 4099 9627 4085 9647
4082 9674
TIME...MOT...LOC 0218Z 234DEG 26KT 4091 9672
WIND...HAIL 60MPH 1.00IN
$$
MILLER4 follow-up statements
689
WWUS53 KOAX 240230
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
930 PM CDT WED MAY 23 2012
NEC025-109-155-240300-
/O.CON.KOAX.SV.W.0141.000000T0000Z-120524T0300Z/
CASS NE-SAUNDERS NE-LANCASTER NE-
930 PM CDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM
CDT FOR NORTHWESTERN CASS...EXTREME SOUTHEASTERN SAUNDERS AND
NORTHEASTERN LANCASTER COUNTIES...
AT 927 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WAVERLY...OR 8 MILES
NORTHEAST OF LINCOLN...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...ASHLAND...GREENWOOD...DAVEY AND MEMPHIS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 BETWEEN MILE MARKERS 71 AND 81.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 403 AND 426.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4096 9674 4121 9648 4099 9627 4085 9647
4083 9666
TIME...MOT...LOC 0227Z 235DEG 26KT 4093 9663
WIND...HAIL 60MPH 1.00IN
$$
MILLER119
WWUS53 KOAX 240240
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
940 PM CDT WED MAY 23 2012
NEC025-109-155-240300-
/O.CON.KOAX.SV.W.0141.000000T0000Z-120524T0300Z/
CASS NE-SAUNDERS NE-LANCASTER NE-
940 PM CDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM
CDT FOR NORTHWESTERN CASS...EXTREME SOUTHEASTERN SAUNDERS AND
NORTHEASTERN LANCASTER COUNTIES...
AT 937 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WAVERLY...OR 13
MILES NORTHEAST OF LINCOLN...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...ASHLAND...GREENWOOD AND MEMPHIS.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 409
AND 426.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4090 9658 4099 9664 4121 9648 4099 9627
4085 9647
TIME...MOT...LOC 0237Z 234DEG 27KT 4097 9653
WIND...HAIL 60MPH 1.00IN
$$
MILLER316
WWUS53 KOAX 240248
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
948 PM CDT WED MAY 23 2012
NEC109-240310-
/O.CAN.KOAX.SV.W.0141.000000T0000Z-120524T0300Z/
LANCASTER NE-
948 PM CDT WED MAY 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LANCASTER
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4086 9646 4091 9647 4105 9647 4115 9646
4099 9627
TIME...MOT...LOC 0248Z 235DEG 27KT 4100 9644
$$
NEC025-155-240300-
/O.CON.KOAX.SV.W.0141.000000T0000Z-120524T0300Z/
CASS NE-SAUNDERS NE-
948 PM CDT WED MAY 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM
CDT FOR NORTHWESTERN CASS AND EXTREME SOUTHEASTERN SAUNDERS
COUNTIES...
AT 946 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR GREENWOOD...OR 18 MILES NORTHEAST OF
LINCOLN...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
ASHLAND...GREENWOOD AND MEMPHIS.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 414
AND 426.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4086 9646 4091 9647 4105 9647 4115 9646
4099 9627
TIME...MOT...LOC 0246Z 235DEG 27KT 4100 9644
WIND...HAIL 60MPH 0.88IN
$$
MILLER003
WWUS53 KOAX 240258
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
958 PM CDT WED MAY 23 2012
NEC155-025-240310-
/O.EXP.KOAX.SV.W.0141.000000T0000Z-120524T0300Z/
CASS NE-SAUNDERS NE-
958 PM CDT WED MAY 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CASS AND
EXTREME SOUTHEASTERN SAUNDERS COUNTIES WILL EXPIRE AT 1000 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4086 9646 4091 9647 4105 9647 4115 9646
4099 9627
TIME...MOT...LOC 0258Z 234DEG 26KT 4100 9644
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:02 PM CDT, 6 hours 19 minutes earlier.
Area forecast discussion, May 23, 3:02 PM CDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
302 PM CDT WED MAY 23 2012
.DISCUSSION...
ACTIVE PATTERN WILL PERSIST THROUGH MEMORIAL DAY WEEKEND WHICH NOT
ONLY KEEPS PRECIPITATION TIMING AND PLACEMENT THE PRIMARY FOCUS
...BUT ALSO MAKES FOR A CHALLENGING TEMPERATURE FORECAST.
SHORT TERM...TONIGHT AND THURSDAY. SURFACE COLD FRONT WAS NEAR A
WAYNE TO COLUMBUS LINE BY 19Z WITH VISIBLE SATELLITE SHOWING
POSSIBLE THICKENING/INCREASING CU FIELD NEAR AND BEHIND FRONT.
PER SPC MESOANALYSIS PAGE...STEEP MID LEVEL LAPSE RATES/WARM H7
TEMPERATURES HAVE THUS FAR CAPPED ACTIVITY...BUT MIXED LAYER AND
SFC CIN VALUES WERE DECREASING AND HIGH RESOLUTION SHORT TERM
MODELS DEVELOP PRECIP NEAR BOUNDARY IN 23Z-01Z PERIOD. THUS WOULD
EXPECT SOME ACTIVITY TO GET GOING EARLY IN THE TONIGHT PERIOD IF
NOT JUST BEFORE ZONE ISSUANCE TIME. WITH 0-6KM SHEAR VALUES NEAR
AND JUST W OF FRONT FORECAST TO INCREASE THROUGH THIS EVENING
WOULD SUSPECT FAIRLY ROBUST CONVECTION WITH SEVERE WIND/HAIL
THREAT PER LATEST SPC MCD. SECONDARY WAVE PIVOTING AROUND UPPER
TROUGH LATER TONIGHT SWINGS A SURFACE WAVE ALONG SEWD PROGRESSING
FRONT LATER TONIGHT WITH LOW LEVEL JET FORECAST TO PUSH A LITTLE
FARTHER N POSSIBLY PROVIDING A SECOND ROUND OF CONVECTION. WITH
PRECIPITABLE WATER VALUES MODESTLY HIGH... WILL NOT ONLY KEEP
HEAVY RAIN MENTION GOING TONIGHT BUT ALSO VERY HIGH POPS. MADE A
MINOR ADJUSTMENT IN DELAYING THESE HIGHER POPS LNK/OMA AREAS UNTIL
AFTER 02Z...HOWEVER. LATE NIGHT CONVECTION COULD SET UP A LITTLE
SE OF EVENING CONVECTION AND WITH FLASH FLOOD VALUES STILL FAIRLY
HIGH DID NOT MENTION FLASH FLOOD WATCH AT THIS TIME. FRONT SHOULD
PUSH ACROSS SERN ZONES BY MID DAY OR A LITTLE LATER ON THURSDAY
AND WITH SOME WRLY COMPONENT TO WINDS AND MINIMAL COOL
ADVECTION...SOME READINGS COULD HIT OR SURPASS 80 SERN ZONES.
MEANWHILE...POSSIBLE LINGERING SHOWERS/CLOUDS NRN ZONES COULD MAKE
IT A STRUGGLE TO REACH 70.
ISENTROPIC LIFT AND EASTERLY FLOW ON FRIDAY COULD PROVIDE ENOUGH
CLOUDS WITH LIMITED MIXING TO KEEP TEMPERATURE ON COOL SIDE OF
GUIDANCE. TRIMMED BACK MOST HIGHS. HOWEVER...PRETTY WARM H85 TEMPS
WILL BE CREEPING INTO FAR SE NEBR THUS WILL LEAVE FAR SRN ZONES
NEAR 80.
RISING UPPER HEIGHTS AHEAD OF WESTERN TROUGH WILL BE LIFTING
SURFACE WARM FRONT NORTH FRIDAY NIGHT INTO SATURDAY. THIS COULD
COUNTER FORCING/LIFT WITH THE FRONT AND LOW LEVEL JET...BUT
BASICALLY MADE LITTLE/NO POP CHANGES. MUCH WARMER TEMPERATURES
SHOULD MOVE ACROSS FORECAST AREA SATURDAY AND PROBABLY PERSIST
INTO SUNDAY MANY AREAS. BOOSTED HIGHS INTO LOWER 90S SERN ZONES.
KEPT HIGH POPS WITH FRONT SUN/SUN NIGHT BUT DID NOT ADJUST TIMING
YET...BUT COULD SEE CHANCES NOT ARRIVING UNTIL LATE AFTERNOON OR
LATER...SIMILAR TO TODAY.
FRONT COULD PUSH THOUGH QUICKLY ENOUGH TO PROVIDE A DECENT
MEMORIAL DAY WITH NW SURFACE WINDS PROVIDING DRYING/CLEARING.
HOWEVER...DID KEEP SMALL POPS GOING SERN ZONES.
COOLER WEATHER THEN POSSIBLE BY MID WEEK AS CANADIAN HIGH
PRESSURE BUILDS S ACROSS NRN PLAINS...ALTHOUGH DIFFERENCES BETWEEN
GFS AND ECMWF ON HOW MUCH COOLING. SO EVEN THOUGH LITTLE/NO
CHANGES WERE MADE FROM A MODEL BLEND PERSPECTIVE...CONFIDENCE NOT
VERY HIGH ON PRECIP CHANCES/TEMPS.
CHERMOK
&&
.AVIATION...
18Z TAFS FOR KOFK...KLNK AND KOMA.
MAIN CONCERN IS TSRA DEVELOPMENT ALONG A FRONTAL BNDRY SLOWLY
MOVING SOUTH THRU ERN NEB THIS AFTN AND EVENING. THE FRONT SHOULD
BE PASSING THRU KOFK AROUND 22Z. SFC BNDRY SHOULD THEN BE AT KOMA
AND KLNK AROUND 24/01Z...THEN STALL OUT. TSRA DEVELOPMENT ALONG
THE FRONT IS LIKELY WITH SEVERE POTENTIAL ACROSS ERN NEB MAINLY DURING
THE EARLY EVENING HOURS. A FEW STORMS MAY CONTAIN LARGE HAIL...BUT
HAVE OPTED TO NOT INCLUDE WITH 18Z ISSUANCE DUE TO AREAL
UNCERTAINTY. AFT 06Z...SEVERE THREAT DIMINISHES BUT OCCASIONAL SHRA
POSSIBLE AT ALL TERMINALS UNTIL ABOUT 24/14Z DUE TO PROXIMITY OF
STALLED FRONT. VFR CONDITIONS THOUGH EXPECTED OUTSIDE OF
THUNDERSTORM ACTIVITY.
DEE
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR NEZ034-044-045-
051>053-065>068-078-088>093.
IA...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR IAZ043-055-056-069-
079-080-090-091.
&&Hazardous weather outlook, May 23, 5:31 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 531 PM CDT WED MAY 23 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 531 PM CDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. A COLD FRONT HAS PUSHED INTO EAST CENTRAL NEBRASKA AND NORTHWEST IOWA...AND STORMS WILL CONTINUE TO FORM ALONG AND BEHIND THE FRONT AS IT SAGS SOUTHWARD THROUGH TONIGHT. THE ENVIRONMENT IS MODERATELY UNSTABLE AND HAS HIGH SHEAR...SUPPORTIVE OF SEVERE STORMS INCLUDING SUPERCELLS. THE FRONT IS A SLOW-MOVING ONE...THUS LOCALLY HEAVY RAINS WILL BE POSSIBLE AS STORMS TRACK OVER THE SAME LOCATIONS. SEVERE THUNDERSTORM WATCH NUMBER 293 REMAINS IN EFFECT THROUGH 11PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH MONDAY. LATER OUTLOOKS WILL REFINE THE SEVERE WEATHER THREAT THROUGH THE HOLIDAY WEEKEND. THE ACTIVE WEATHER PATTERN IS THE RESULT OF A FRONTAL SYSTEM MOVING INTO THE AREA THIS AFTERNOON AND THIS EVENING AND LINGERING IN THE REGION THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED THROUGH THE EVENING HOURS FOR MUCH OF THE OUTLOOK AREA. ZAPOTOCNY
In the hours before
Local storm report, May 23, 8:24 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
824 PM CDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 1 ENE VALLEY 41.32N 96.33W
05/23/2012 M1.25 INCH DOUGLAS NE STORM CHASER
&&
VDEWALDLocal storm report, May 23, 8:26 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
826 PM CDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND GST WAHOO 41.22N 96.62W
05/23/2012 M68 MPH SAUNDERS NE AWOS
&&
RCHERMOKSpecial weather statement, May 23, 8:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
847 PM CDT WED MAY 23 2012
NEZ011-240215-
KNOX NE-
847 PM CDT WED MAY 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR KNOX COUNTY UNTIL 915 PM CDT...
AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR VERDIGRE...OR 30 MILES EAST OF
ONEILL...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERDIGRE...NIOBRARA...CENTER...WINNETOON AND VERDEL.
LAT...LON 4284 9819 4284 9814 4276 9803 4277 9794
4282 9789 4279 9773 4244 9797 4244 9831
4287 9828 4288 9825
TIME...MOT...LOC 0145Z 202DEG 24KT 4256 9806
MILLERSpecial weather statement, May 23, 8:56 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
856 PM CDT WED MAY 23 2012
NEZ051-240230-
SAUNDERS NE-
856 PM CDT WED MAY 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR SAUNDERS COUNTY UNTIL 930 PM
CDT...
AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR PLEASANT DALE...OR 11 MILES
WEST OF LINCOLN...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAHOO...ASHLAND...YUTAN...MEAD...ITHACA...LESHARA AND MEMPHIS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 BETWEEN MILE MARKERS 85 AND 104.
HIGHWAY 92 BETWEEN MILE MARKERS 452 AND 459.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY AFTERNOON FOR EASTERN NEBRASKA.
LAT...LON 4103 9647 4105 9647 4104 9659 4116 9669
4137 9643 4105 9634 4102 9635
TIME...MOT...LOC 0154Z 233DEG 23KT 4085 9690
MILLERSpecial weather statement, May 23, 8:58 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
858 PM CDT WED MAY 23 2012
NEZ051-065-066-240245-
SEWARD NE-SAUNDERS NE-LANCASTER NE-
858 PM CDT WED MAY 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SEWARD...SOUTH
CENTRAL SAUNDERS AND LANCASTER COUNTIES UNTIL 945 PM CDT...
AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR PLEASANT DALE...OR 11 MILES
WEST OF LINCOLN...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...CERESCO...MALCOLM...RAYMOND AND DAVEY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 77 BETWEEN MILE MARKERS 63 AND 87.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 388 AND 407.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY AFTERNOON FOR EASTERN NEBRASKA.
LAT...LON 4075 9688 4089 9702 4119 9660 4102 9644
4101 9647 4094 9647
TIME...MOT...LOC 0154Z 233DEG 23KT 4085 9690
MILLERSpecial weather statement, May 23, 9:13 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
913 PM CDT WED MAY 23 2012
NEZ051>053-240300-
DOUGLAS NE-SARPY NE-SAUNDERS NE-
913 PM CDT WED MAY 23 2012
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...SARPY AND EAST
CENTRAL SAUNDERS COUNTIES UNTIL 1000 PM CDT...
AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR YUTAN...OR 20 MILES WEST OF
OMAHA...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OMAHA...BELLEVUE...PAPILLION...LA VISTA...OFFUTT AFB...MILLARD...
RALSTON...ELKHORN...GRETNA...SPRINGFIELD...YUTAN...MEAD...WATERLOO...
CHALCO...BENNINGTON...BOYS TOWN AND MEMPHIS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 NEAR MILE MARKER 167.
HIGHWAY 92 BETWEEN MILE MARKERS 456 AND 466.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 432 AND 454.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.
LAT...LON 4107 9588 4108 9643 4125 9651 4140 9611
4140 9595 4136 9594 4135 9596 4133 9593
4122 9591 4119 9592 4118 9590
TIME...MOT...LOC 0208Z 250DEG 22KT 4119 9639
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:06 PM CDT | Tornado Warning | OAX | Butler, Seward | 13 min |
| May 23, 7:12 PM CDT | Tornado Warning | OAX | Lancaster, Saunders | 33 min |
| May 23, 7:13 PM CDT | Special Weather Statement | OAX | Dodge | 47 min |
| May 23, 7:16 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 44 min |
| May 23, 7:35 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 40 min |
| May 23, 7:51 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Saunders, Washington | 39 min |
| May 23, 8:24 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 36 min |
| May 23, 8:30 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 30 min |
| May 23, 8:42 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 33 min |
| May 23, 8:47 PM CDT | Special Weather Statement | OAX | Knox | 28 min |
| May 23, 8:56 PM CDT | Special Weather Statement | OAX | Saunders | 34 min |
| May 23, 8:58 PM CDT | Special Weather Statement | OAX | Lancaster | 47 min |
| May 23, 9:13 PM CDT | Special Weather Statement | OAX | Douglas, Sarpy | 47 min |
| May 23, 9:35 PM CDT | Special Weather Statement | OAX | Antelope, Cedar, Knox, Pierce | 55 min |
| May 23, 9:43 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce | 32 min |
| May 23, 9:57 PM CDT | Special Weather Statement | OAX | Sarpy | 33 min |
| May 23, 10:23 PM CDT | Special Weather Statement | OAX | Antelope, Boone, Madison, Pierce, Platte | 67 min |
| May 23, 10:42 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Colfax, Madison, Platte, Stanton | 48 min |
| May 23, 11:38 PM CDT | Special Weather Statement | OAX | Colfax, Cuming | 67 min |
| May 24, 12:19 AM CDT | Special Weather Statement | OAX | Boone | 116 min |
| May 24, 12:50 AM CDT | Special Weather Statement | OAX | Madison, Platte, Stanton | 25 min |
| May 24, 1:02 AM CDT | Areal Flood Advisory | OAX | Boone, Platte | 3 hr |
| May 24, 1:35 AM CDT | Special Weather Statement | OAX | Butler, Colfax, Platte | 55 min |
| May 24, 2:02 AM CDT | Areal Flood Advisory | OAX | Cuming, Thurston | 3 hr |
| May 24, 3:23 AM CDT | Areal Flood Advisory | OAX | Antelope, Boone, Cedar, Knox, Pierce | 4 hr |
| May 24, 4:42 PM CDT | Special Weather Statement | OAX | Boone, Madison | 48 min |
| May 24, 5:26 PM CDT | Special Weather Statement | OAX | Stanton | 49 min |
| May 24, 5:40 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Madison, Platte, Stanton | 35 min |
| May 24, 5:55 PM CDT | Tornado Warning | OAX | Colfax, Platte | 22 min |
| May 24, 6:23 PM CDT | Special Weather Statement | OAX | Dodge | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.